MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA LLL GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA LLL GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-XP190N
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus and evaluated.The customer¿s allegation was confirmed.In addition to the reportable malfunction of foreign material in a/w cylinder and tube, the evaluation found the following non-reportable malfunctions: due to wear of scope cover packing water tightness was lost; there were scratches on scope connector cover and case unit, plug unit, grip, and switch box; knob had discoloration; scope cover had a crack; label on scope connector was damaged; due to damage on charged coupled device unit, the image had black dots; objective lens had a chip; connecting tube was buckling; and universal cord had coating peeling.The investigation is ongoing and follow-up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus the plastic on the handle broke off of the evis exera iii gastrointestinal videoscope.It was not reported when the issue occurred or was observed.The device was returned and during the device evaluation the following reportable malfunction was found: whitish gelatinous foreign material was found inside the air/water (a/w) tube and cylinder.There were no reports of patient harm.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Based on the results of the investigation, the event, ¿gelatinous foreign material in a/w-cylinder and a/w-channel¿, was confirmed.It could not be specified what the foreign material was nor the root cause of the remaining foreign material.It was unknown if the reprocessing steps were implemented in line with the instructions for use (ifu).It was confirmed that the section of the device with the foreign material residue had no deformation.There was no report that the device was used for procedure while the event occurred.Performance of reprocessing on the device was secured in the reports by reprocessing appropriately in accordance with instructions for use (ifu/cleaning/disinfection/sterilization).A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 7 years since the device was manufactured.The suggested events can be detected and prevented by handling the device in accordance with the following instructions for use (ifu): ifu states the detection method in gif/cf/pcf-190 series operation manual chapter 3 preparation and inspection.Ifu states the preventative measures in gif/cf/pcf-190 series reprocessing manual chapter 5 reprocessing the endoscope.Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA LLL GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18134652
Report Number9610595-2023-17184
Device Sequence Number6403256
Product Code FDS
UDI-Device Identifier04953170436772
UDI-Public04953170436772
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-XP190N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2023
Supplement Date Received by Manufacturer02/02/2024
Initial Report FDA Received Date11/14/2023
Supplement Report FDA Received Date02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown